Multiplicity of solutions for the Minkowski-curvature equation via shooting method

Alberto Boscaggin, Francesca Colasuonno, Benedetta Noris

Abstract


In this paper we prove the existence and the multiplicity of radial positive oscillatory solutions for a nonlinear problem governed by the mean curvature operator in the Lorentz-Minkowski space. The problem is set in an N-dimensional ball and is subject to Neumann boundary conditions. The main tool used is the shooting method for ODEs.


Keywords


Lorentz-Minkowski mean curvature operator; Shooting method; Existence and multiplicity; Oscillatory solutions; Neumann boundary conditions

Full Text:

PDF (English)

References


A. Azzollini. Ground state solution for a problem with mean curvature operator in Minkowski space. J. Funct. Anal., 266 (2014) 2086-2095.

A. Azzollini. On a prescribed mean curvature equation in Lorentz-Minkowski space. J. Math. Pures Appl., 106 (2016) 1122-1140.

R. Bartnik, L. Simon. Spacelike hypersurfaces with prescribed boundary values and mean curvature. Comm. Math. Phys., 87 (1982/83) 131-152.

C. Bereanu, P. Jebelean, J. Mawhin. Radial solutions for some nonlinear problems involving mean curvature operators in Euclidean and Minkowski spaces. Proc. Amer. Math. Soc., 137 (2009) 161- 169.

C. Bereanu, P. Jebelean, P. J. Torres. Multiple positive radial solutions for a Dirichlet problem involving the mean curvature operator in Minkowski space. J. Funct. Anal., 265 (2013) 644-659.

C. Bereanu, P. Jebelean, P. J. Torres. Positive radial solutions for Dirichlet problems with mean curvature operators in Minkowski space. J. Funct. Anal., 264 (2013) 270-287.

C. Bereanu, J. Mawhin. Existence and multiplicity results for some nonlinear problems with singular φ-Laplacian. J. Differential Equations, 243 (2007) 536-557.

D. Bonheure, F. Colasuonno, J. F ̈oldes. On the Born-Infeld equation for electrostatic fields with a superposition of point charges. Ann. Mat. Pura Appl., 198 (2019) 749-772.

D. Bonheure, P. d’Avenia, A. Pomponio. On the electrostatic Born-Infeld equation with extended charges. Comm. Math. Phys., 346 (2016) 877-906.

D. Bonheure, A. Iacopetti. On the regularity of the minimizer of the electrostatic Born-Infeld energy. Arch. Ration. Mech. Anal., 232 (2019) 697-725.

M. Born, L. Infeld. Foundations of the new field theory. Proc. R. Soc. Lond. Ser. A, 144 (1934) 425-451.

A. Boscaggin, F. Colasuonno, B. Noris. Multiple positive solutions for a class of p-Laplacian Neumann problems without growth conditions. ESAIM Control Optim. Calc. Var., 24 (2018) 1625-1644.

A. Boscaggin, F. Colasuonno, B. Noris. A priori bounds and multiplicity of positive solutions for a p-Laplacian Neumann problem with sub-critical growth. Proc. Roy. Soc. Edinburgh Sect. A, (2019)

doi: 10.1017/prm.2018.143.

A. Boscaggin, F. Colasuonno, B. Noris. Positive radial solutions for the Minkowski-curvature equation with neumann boundary conditions. Discrete Contin. Dyn. Syst. Ser. S, (2020) doi:10.3934/dcdss.2020150.

A. Boscaggin, G. Feltrin. Positive periodic solutions to an indefinite Minkowski-curvature equation. arXiv preprint arXiv:1805.06659, (2018).

A. Boscaggin, M. Garrione. Pairs of nodal solutions for a Minkowski-curvature boundary value problem in a ball. Commun. Contemp. Math., 21 1850006, 18, (2019).

A. Boscaggin, F. Zanolin. Pairs of nodal solutions for a class of nonlinear problems with one-sided growth conditions. Adv. Nonlinear Stud., 13 (2013) 13-53.

I. Coelho, C. Corsato, F. Obersnel, P. Omari. Positive solutions of the Dirichlet problem for the one-dimensional Minkowski-curvature equation. Adv. Nonlinear Stud., 12 (2012) 621-638.

I. Coelho, C. Corsato, S. Rivetti. Positive radial solutions of the Dirichlet problem for the Minkowski-curvature equation in a ball. Topol. Methods Nonlinear Anal., 44 (2014) 23-39.

C. Corsato, F. Obersnel, P. Omari, S. Rivetti. Positive solutions of the Dirichlet problem for the prescribed mean curvature equation in Minkowski space. J. Math. Anal. Appl., 405 (2013) 227-239.

G. Dai, J. Wang. Nodal solutions to problem with mean curvature operator in Minkowski space.

Differential Integral Equations, 30 (2017) 463-480.

K. Ecker. Area maximizing hypersurfaces in Minkowski space having an isolated singularity.

Manuscripta Math., 56 (1986) 375-397.

C. Gerhardt. H-surfaces in Lorentzian manifolds. Comm. Math. Phys., 89 (1983) 523-553.

J. Mawhin. Resonance problems for some non-autonomous ordinary differential equations. In Stability and bifurcation theory for non-autonomous differential equations vol. 2065 of Lecture Notes in Math., 103-184, Springer, Heidelberg (2013).

W. Reichel, W. Walter. Sturm-Liouville type problems for the p-Laplacian under asymptotic non- resonance conditions. J. Differential Equations, 156 (1999) 50-70.




DOI: 10.6092/issn.2240-2829/10577

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 Alberto Boscaggin, Francesca Colasuonno, Benedetta Noris

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.